Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 43, NWS Amarillo, TX

June 15, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Jun 15, 2011, 3:32 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jun 16, 2011, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 3:32 PM CDT (20:32 UTC)
In effect from
Jun 16, 2011, 11:00 AM CDT
Expired
Jun 16, 2011, 10:00 PM CDT
In force
11 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWUS84 KAMA 152032
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
332 PM CDT WED JUN 15 2011

OKZ001-002-TXZ001>004-006>009-011>014-016>019-161100-
/O.UPG.KAMA.FW.A.0040.110616T1500Z-110617T0300Z/
/O.NEW.KAMA.FW.W.0043.110616T1700Z-110617T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-
332 PM CDT WED JUN 15 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL
TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FOR THE WESTERN AND CENTRAL TEXAS AND
OKLAHOMA PANHANDLES FROM NOON TO 10 PM CDT THURSDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY...MOORE... 
  HUTCHINSON...ROBERTS...OLDHAM...POTTER...CARSON...GRAY...DEAF 
  SMITH...RANDALL...ARMSTRONG...DONLEY. 

* WIND: SOUTHWEST AND SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF UP TO
  40 MPH ARE EXPECTED THURSDAY AFTERNOON AND EVENING.

* HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 4 AND 15 
  PERCENT ON THURSDAY AFTERNOON. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  NEAR NOON ON THURSDAY AND THEN CONTINUE THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

OKZ003-TXZ005-010-015-020-161100-
/O.EXT.KAMA.FW.A.0040.110616T1700Z-110617T0300Z/
BEAVER-LIPSCOMB-HEMPHILL-WHEELER-COLLINGSWORTH-
332 PM CDT WED JUN 15 2011

...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES...

THE FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR THE FAR EASTERN TEXAS AND OKLAHOMA
PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...BEAVER. IN TEXAS...LIPSCOMB...
  HEMPHILL...WHEELER...COLLINGSWORTH. 

* WIND: SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS OF UP TO 35 MPH ARE
  EXPECTED THURSDAY AND EARLY THURSDAY EVENING.

* HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 10 AND 20 PERCENT
  ON THURSDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  DURING THE LATE MORNING HOURS ON THURSDAY AND THEN CONTINUE THROUGH
  THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JACKSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
267 
WWUS84 KAMA 161021
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
521 AM CDT THU JUN 16 2011

OKZ003-TXZ005-010-015-020-162100-
/O.UPG.KAMA.FW.A.0040.110616T1700Z-110617T0300Z/
/O.NEW.KAMA.FW.A.0041.110617T1500Z-110618T0300Z/
/O.EXB.KAMA.FW.W.0043.110616T1600Z-110617T0300Z/
BEAVER-LIPSCOMB-HEMPHILL-WHEELER-COLLINGSWORTH-
521 AM CDT THU JUN 16 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR 
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING FOR ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.
A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR FRIDAY. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING FOR ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. THE
FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT.

* AFFECTED AREA: IN OKLAHOMA...BEAVER. IN TEXAS...LIPSCOMB...
  HEMPHILL...WHEELER...COLLINGSWORTH. 

* WIND: SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS OF UP TO 35 MPH
  ARE EXPECTED TODAY AND EARLY THIS EVENING.

* HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 5 AND 15 PERCENT
  THIS AFTERNOON AND EARLY THIS EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  DURING THE LATE MORNING HOURS ACROSS THE SOUTHWEST TEXAS PANHANDLE
  TODAY AND THEN SPREAD ACROSS REMAINING SECTIONS OF THE PANHANDLES
  DURING THE AFTERNOON...CONTINUING THROUGH THE EARLY EVENING HOURS.
  SIMILAR TIMING IS EXPECTED ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

OKZ001-002-TXZ001>004-006>009-011>014-016>019-162100-
/O.NEW.KAMA.FW.A.0041.110617T1500Z-110618T0300Z/
/O.EXT.KAMA.FW.W.0043.110616T1600Z-110617T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-
521 AM CDT THU JUN 16 2011

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... 

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR |
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES|...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. 
THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 10
PM CDT THIS EVENING FOR ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY...MOORE... 
  HUTCHINSON...ROBERTS...OLDHAM...POTTER...CARSON...GRAY...DEAF 
  SMITH...RANDALL...ARMSTRONG...DONLEY. 

* WIND: SOUTHWEST AND SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF
  UP TO 40 MPH ARE EXPECTED THIS AFTERNOON AND THIS EVENING. 

* HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 5 AND 15 PERCENT
  THIS AFTERNOON AND THIS EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  DURING THE LATE MORNING HOURS ACROSS THE SOUTHWEST TEXAS PANHANDLE
  TODAY AND THEN SPREAD ACROSS REMAINING SECTIONS OF THE PANHANDLES
  DURING THE AFTERNOON...CONTINUING THROUGH THE EARLY EVENING HOURS.
  SIMILAR TIMING IS EXPECTED ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JC 

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
630 
WWUS84 KAMA 162038
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CDT THU JUN 16 2011

OKZ001>003-TXZ001>020-170845-
/O.CON.KAMA.FW.W.0043.000000T0000Z-110617T0300Z/
/O.CON.KAMA.FW.A.0041.110617T1500Z-110618T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
338 PM CDT THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE OKLAHOMA AND TEXAS PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES. A FIRE WEATHER WATCH REMAINS IN 
EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST AND WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS ARE
  EXPECTED THROUGH THIS EVENING AND AGAIN ON FRIDAY.

* HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 3 AND15 PERCENT
  THROUGH THIS EVENING AND AGAIN ON FRIDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH MID
  EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  BY LATE FRIDAY MORNING AND CONTINUE THROUGH THE EARLY EVENING
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS
OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE
RED FLAG CONDITIONS. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND
SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

LG
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
394 
WWUS84 KAMA 170248 AAA
RFWAMA

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
948 PM CDT THU JUN 16 2011

OKZ001>003-TXZ001>020-171100-
/O.EXP.KAMA.FW.W.0043.000000T0000Z-110617T0300Z/
/O.CON.KAMA.FW.A.0041.110617T1500Z-110618T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
948 PM CDT THU JUN 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... 
...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR ALL OF
THE OKLAHOMA AND TEXAS PANHANDLES. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: MAINLY WEST AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP
  TO 35 MPH ARE LIKELY ON FRIDAY.

* HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 5 AND 15 PERCENT ON
  FRIDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP BY LATE
  FRIDAY MORNING AND CONTINUE THROUGH THE EARLY EVENING FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS. AVOID ACTIVITIES THAT PROMOTE
OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

MBS

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 15, 12:53 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 15, 12:53 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1253 PM CDT WED JUN 15 2011

.UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION.

&&

.AVIATION...
VFR CONDITIONS CAN BE EXPECTED AT ALL TAF SITES OVER THE NEXT 24
HOURS. EAST TO SOUTHEAST WINDS WITH GUSTS UP TO 22 KTS WILL BE
POSSIBLE THROUGH 02Z BEFORE DECREASING AROUND SUNSET. GUSTY SOUTHWEST
WINDS CAN BE EXPECTED AFTER 14Z THURSDAY WITH WIND GUSTS UP TO 35KTS
POSSIBLE.

KNS

&&

.DISCUSSION... /ISSUED 1037 AM CDT WED JUN 15 2011/

REMOVED POPS AND ASSOCIATED WEATHER FROM THE FORECAST THIS MORNING AS
FORCING FOR ASCENT HAS SHIFTED EAST OF THE AREA. WINDS ARE BEGINNING
TO VEER TO A MORE EASTERLY UPSLOPE COMPONENT IN RESPONSE TO LEE SIDE
PRESSURE FALLS. WINDS WILL CONTINUE TO VEER BEFORE SETTLING ON S/SE
DIRECTION THIS AFTERNOON. AS A SUBTLE SHORTWAVE TROUGH INTERACTS WITH
THE UPSLOPE FLOW...THINK CONVECTION MAY DEVELOP ACROSS THE HIGHER
TERRAIN OF NEW MEXICO AND COLORADO THIS AFTERNOON AND PROPAGATE
SOUTHEASTWARD. QUESTIONABLE WHETHER OR NOT ANY OF THIS CONVECTION
WILL MAKE IT INTO OUR FORECAST AREA. HOWEVER...KEPT POPS BELOW
MENTIONABLE THINKING THAT THE DRY SUB-CLOUD LAYER WILL ONLY SUPPORT
VIRGA. IF ANY CONVECTION DOES MAKE IT INTO THE AREA...THERE COULD BE
SOME GUSTY WINDS BENEATH THE VIRGA DUE TO STEEP BOUNDARY LAYER LAPSE
RATES AND DCAPE VALUES AROUND 1500 J/KG. ALSO...A DRY LIGHTNING
STRIKE OR TWO CANNOT BE COMPLETELY RULED OUT. REMAINDER OF THE
FORECAST APPEARS TO BE IN GOOD SHAPE...AND NO OTHER CHANGES WERE
MADE.

JACKSON

&&

.PREV DISCUSSION.../ISSUED 601 AM CDT WED JUN 15 2011/

HAVE UPDATED GRAPHICAL FORECASTS...INCLUDING ISOLATED EARLY MORNING
SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AND NORTHEASTERN SECTIONS.
JET STREAK NEAR 200 AND 250 MB IS PROVIDING SUPPORT FOR ISOLATED
CONVECTION IN REGION WHERE MOIST EASTERLY UPSLOPE FLOW WILL PERSIST
THROUGH THE MORNING.  UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY.

MAXIMUM TEMPERATURES EXPECTED TO REMAIN BELOW 100 DEGREES TODAY...
BUT THEN EXPECTING HIGHS AT OR ABOVE 100 DEGREES THURSDAY THROUGH
MONDAY.  EASTERLY WINDS WILL TREND TO SOUTHEAST AND SOUTH TODAY.
INCREASING LOW-LEVEL MOISTURE WILL SUPPORT DEVELOPMENT OF CUMULUS
CLOUDS TODAY OVER SOUTHEAST HALF OF FORECAST AREA...BUT BELIEVE
THAT CAP WILL PREVENT DEVELOPMENT OF AFTERNOON AND EVENING
THUNDERSTORMS.

ON THURSDAY...EXPECTING DRYLINE TO SET UP OVER EASTERN ZONES.  HAVE
RETAINED AFTERNOON AND EVENING THUNDERSTORM POPS THURSDAY...WITH
REMAINDER OF FORECAST DRY.  UPPER-LEVEL RIDGE WILL DOMINATE THROUGH
THE WEEKEND WITH DRY SOUTHWEST AND SOUTH LOW-LEVEL WINDS LEADING TO
VERY WARM CONDITIONS.  COLD FRONT FORECAST TO MOVE IN ON TUESDAY...
WITH MAXIMUM TEMPERATURES HOLDING IN THE 90S.  03

COCKRELL

&&

.FIRE WEATHER...
SOUTHEAST AND SOUTH WINDS RESUME TODAY...REMAINING BELOW 20 MPH.
DRY SOUTH AND SOUTHWEST WINDS INCREASE ON THURSDAY WITH ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS EXPECTED. A FIRE WEATHER WATCH
WILL BE IN EFFECT FOR THURSDAY AND THURSDAY EVENING. ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY THROUGH MONDAY
AS DRY SOUTHWEST WINDS PREVAIL.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Jun 15, 9:39 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
939 AM CDT WED JUN 15 2011

OKZ001>003-TXZ001>020-152100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
939 AM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING ACROSS EASTERN
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THESE STORMS MAY
BECOME STRONG AND APPROACH SEVERE LEVELS WITH STRONG WINDS AND LARGE HAIL
BEING THE MAIN HAZARDS.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE PANHANDLES
ON THURSDAY AS SOUTH SOUTHWEST WINDS INCREASE BETWEEN 20 AND 30 MPH AND
MINIMUM RELATIVE HUMIDITY VALUES FALL BETWEEN 5 AND 15 PERCENT. A FIRE
WEATHER WATCH IS IN EFFECT FOR ALL OF THE PANHANDLES ON THURSDAY. ELEVATED
TO CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST ACROSS MUCH OF THE AREA
FRIDAY THROUGH MONDAY AS DRY SOUTHWESTERLY WINDS CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD ALSO BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY THROUGH MONDAY.

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 5:10 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more24 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.